Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 15, 2019, 8:21 PM CDT for Wabasha County, Minnesota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2019, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 15, 2019, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS La Crosse, WI
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 104 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
373
WWUS83 KARX 160121
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
821 PM CDT Mon Jul 15 2019
MNZ079-WIZ032-160145-
Wabasha-Buffalo-
821 PM CDT Mon Jul 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WABASHA AND
NORTHERN BUFFALO COUNTIES...
At 819 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Eau Galle to near Goodhue. Movement was
southeast at 40 mph.
Winds of 40 mph, frequent lightning, and torrential rain are
possible with these storms.
Locations impacted include...
Mondovi, Wabasha, Alma, Modena, West Albany, Nelson, Maxville,
Zumbro Falls, Millville, Theilman, Maple Springs, Gilbert Valley,
Kruger Campground.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4437 9255 4437 9243 4445 9243 4445 9224
4441 9208 4459 9202 4459 9153 4457 9153
4420 9225 4429 9255
TIME...MOT...LOC 0119Z 297DEG 33KT 4467 9198 4437 9257
$$
BatzekWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 15, 6:04 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 15, 6:04 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
604 PM CDT Mon Jul 15 2019
.SHORT TERM...(Tonight through Tuesday)
Issued at 305 PM CDT Mon Jul 15 2019
Another hot day out there which continues to fuel a convective
threat. Even with some cloud cover today, climatological hottest
time of the year is playing out with some heat index values
approaching 100 today.
Mesoscale Convective Vortex /MCV/ moving through the area this
afternoon is helping to fire scattered storms over parts of central
and northern Wisconsin. Placement of storms relative to actual MCV
makes potential tornado development less likely in our area it looks
like, but will have to monitor for any hail or gusty wind threats.
Per Storm Prediction Center /SPC/ does not look like a watch is
expected in short term. Even signs of capping to the south so
haven't seen any convection fire to this point south of Interstate
94.
Next threat tonight will be approaching convection from the
northwest per a short wave coming out southern Canada and associated
weak frontal boundary. Stronger moisture transport is into this
area, north of the immediate area. Mesoscale models a bit
inconsistent of how that will play out, but feeling is areas north
of Interstate 90 have the highest risk for storms starting later
this evening into the overnight. Deep shear remains non-existant but
if any sustained cold pools develop, could see a wind threat push
into the higher CAPE fields to the south.
Will also have to track orientation of storms for any flooding risk.
While most storms should remain progressive, a bit worried that
storms could repeat over some areas that had some heavy rain last
night, especially along and north of Interstate 94.
A bit unclear on how Tuesday will play out as well. It could depend
on how clean the day starts out compared to lingering convection.
Another weak wave passing across main, broad upper ridge could be
focus for another round of convection later in the day. Moisture
transport signal is fairly weak though so confidence is low on
convective chances and timing.
.LONG TERM...(Tuesday night through Monday)
Issued at 305 PM CDT Mon Jul 15 2019
While convective chances continue in the longer term, main story
will certainly be excessive heat.
Wednesday is a day to watch. Some signals in models suggest a
stronger wave pass along broad ridge with a stronger moisture
transport signal into the area by late day. While heat will continue
to build, convection could be far more widespread going into
Wednesday evening with higher risk of severe weather to go along.
SPC Day 3 outlook only a MARGINAL RISK at this point but will have
to see how threat evolves.
By latter half of the week, upper ridge begins to build back north
slightly. This could cap conditions even more, especially south of
Interstate 90 where highest risk for excessive heat will set up.
Always hard to predict if areas of convection and associated cloud
cover will impact temperatures, medium range guidance has been most
persistent in heat and heat index values topping the century mark
starting Thursday, with even warmer readings expected Friday.
Saturday has been a bit more unclear due to impact of possible
convection and frontal position. 15.12z GFS and other global
models trending a bit warmer now so that too could be a focus day
with heat related threats.
Although it is a bit early, feel like excessive heat risk is high
enough to warrant a watch during main threat days /THU - SAT/ for
southern areas where heat index values could top 105 deg F at times,
especially in favored valleys.
In outer periods upper ridge seems to retrograde west and amplify,
leading our area into more of a northwest flow which could lower
convective risk, after main front passes, and lower heat finally.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 604 PM CDT Mon Jul 15 2019
A line of convection has developed over eastern Minnesota that is
moving to the east. The latest hi-res meso-scale models suggest
this will try to sink south into the higher CAPE pool this evening
but as it does, it will run into the cap and should weaken.
However, there may still be enough remnants for some showers to in
the KRST vicinity and have maintained the VCSH mention there.
Doubtful at this point that much would survive to reach KLSE and
have gone with a dry forecast. Ceilings expected to stay VFR
through the period, although some guidance is suggesting the
possibility of MVFR Tuesday morning. This seems to be based on
the idea of the convection holding together and saturating the
lower levels but forecast soundings from both the 15.18Z NAM and
15.21Z RAP do not support ceilings that low and have maintained a
VFR forecast.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Excessive Heat Watch from Thursday afternoon through Saturday
evening for WIZ054-055-061.
MN...None.
IA...Excessive Heat Watch from Thursday afternoon through Saturday
evening for IAZ008>011-018-019-029-030.
&&
SHORT TERM...Shea
LONG TERM...Shea
AVIATION...04Hazardous weather outlook, Jul 15, 4:01 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 401 PM CDT Mon Jul 15 2019 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-161215- Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 401 PM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for parts of southeast Minnesota...west into north central Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected this evening and tonight. A few storms could be strong to severe, with a risk for gusty winds and local heavy rain. Localized flash flooding is possible if storms repeat over the same area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Periodic thunderstorm chances will continue into the last half of the week. Heavy rain will be possible with any thunderstorm. Heat will be increasing as well through Saturday with heat indices Wednesday through Saturday topping off in the 95 to 105 range. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated at this time. However, any reports of strong wind gusts or excessive rainfall would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-WIZ054-055-061-161215- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Crawford-Richland-Grant- 401 PM CDT Mon Jul 15 2019 This Hazardous Weather Outlook is for parts of northeast Iowa and southwest Wisconsin. .DAY ONE...Tonight There is a small risk for thunderstorms later this evening, but the main risk would be locally heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat will be increasing through Saturday with heat indices Thursday through Saturday topping off in the 95 to 110 range. An Excessive Heat Watch is in effect Thursday afternoon into Saturday. Periodic thunderstorm chances will continue into the last half of the week. Heavy rain will be possible with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Shea
In the hours before
Special weather statement, Jul 15, 7:38 PM CDT, 43 minutes before
Special Weather Statement National Weather Service La Crosse WI 738 PM CDT Mon Jul 15 2019 WIZ017-160115- Taylor- 738 PM CDT Mon Jul 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TAYLOR COUNTY... At 737 PM CDT, a strong thunderstorm was located near Sheldon, or 12 miles southeast of Ladysmith, moving east at 55 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Chelsea, Westboro, Jump River, North Twin Lake and The Mondeaux Flowage. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4525 9021 4526 9092 4538 9092 4538 9023 TIME...MOT...LOC 0037Z 266DEG 47KT 4536 9090 04
Local storm report, Jul 15, 8:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 PM CDT MON JUL 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST GILMAN 45.17N 90.81W
07/15/2019 E55 MPH TAYLOR WI LAW ENFORCEMENT
RELAYED VIA COUNTY DISPATCH.
&&Special weather statement, Jul 15, 8:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
821 PM CDT Mon Jul 15 2019
MNZ079-WIZ032-160145-
Wabasha-Buffalo-
821 PM CDT Mon Jul 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WABASHA AND
NORTHERN BUFFALO COUNTIES...
At 819 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Eau Galle to near Goodhue. Movement was
southeast at 40 mph.
Winds of 40 mph, frequent lightning, and torrential rain are
possible with these storms.
Locations impacted include...
Mondovi, Wabasha, Alma, Modena, West Albany, Nelson, Maxville,
Zumbro Falls, Millville, Theilman, Maple Springs, Gilbert Valley,
Kruger Campground.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4437 9255 4437 9243 4445 9243 4445 9224
4441 9208 4459 9202 4459 9153 4457 9153
4420 9225 4429 9255
TIME...MOT...LOC 0119Z 297DEG 33KT 4467 9198 4437 9257
BatzekThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:38 PM CDT | Special Weather Statement | ARX | Taylor | 37 min |
| Jul 15, 7:46 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 44 min |
| Jul 15, 8:08 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 37 min |
| Jul 15, 8:41 PM CDT | Special Weather Statement | ARX | Clark | 34 min |
| Jul 15, 8:46 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 44 min |
| Jul 15, 9:29 PM CDT | Special Weather Statement | ARX | Trempealeau | 46 min |
| Jul 15, 9:12 PM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Winona | 63 min |
| Jul 16, 4:01 PM CDT | Special Weather Statement | ARX | Fayette | 44 min |
| Jul 16, 4:34 PM CDT | Special Weather Statement | ARX | Fayette | 41 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.